Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Having a flare.....
    avatar
    Lill555 posted:
    Just had a colonscopy today and the doctor put me on Prednisone 40mg! I hate taking prednisone. i was fine till 2 weeks ago when my symptoms got worst. I was in remission for few years with the Azasan but now it got worst and i am so depressed
    Reply
     
    avatar
    miserable_sob responded:
    From what you report, I assume you have Colitis. If that's the case Prednisone failed me too. If I still had Colitis, I'd be happy to give probiotics or a fecal transplant a try. http://articles.latimes.com/2013/jan/17/science/la-sci-fecal-transplant-20130117
    Neither existed long ago when I had Colitis. And all the meds they gave me then, which are still around today, were worthless.
     
    avatar
    arbob5 replied to miserable_sob's response:
    Prednisone helped me tremendously, but trying to "give it up" is not easy. You have to taper VERY GRADUALLY. I was finally able to stop taking it but it took awhile. It is, however, for a lot of patients of UC or Crohns, very successful is controlling the symptoms of these diseases. But, like any other drug, it helps some, but not everyone. I don't know how long you've been on it, but give it a little time and let your system try to adjust to it. If after a few weeks you don't notice a difference, contact your Dr. for suggestion on what to do next. 40 mg is a big dose and you should see a difference within a week or 10 days. But again, that was my timetable and everyone is different.

    Let us know how you're doing, ok? I hope you doing better.


    Spotlight: Member Stories

    I have been sick since the Spring of 2003, which was my senior year of High School. I still don't have a 'real' diagnosis, though have bee...More

    Helpful Tips

    Assistance for Medical Expenses
    Many with a diagnosis of Crohn's or Colitis are unable to work or enjoy many social or physical activities. The burden of paying medical ... More
    Was this Helpful?
    22 of 28 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.